MAUDE Adverse Event Report: ARTHREX INC. SCREWDRIVER,CANNULATED FOR BIO INTERFERENCE. SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. SCREWDRIVER,CANNULATED FOR BIO INTERFERENCE. SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1386
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the driver's distal tip was broken-off.There were gouging and grip mark damages noted on the distal end of the shaft's surface.The device met all material specifications as received.Complainant's event typically caused when the joint is flexed during insertion of the implant with the driver engaged or prying/leveraging of the driver.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the ar-1380b broke, then the ar-1390b, then the screwdriver broke.The tip of the screw driver remained in the patient.The fragments of the screws were removed.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
SCREWDRIVER,CANNULATED FOR BIO INTERFERENCE. SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7285128
Report Number1220246-2018-00052
Device Sequence Number1993986
Product Code LXH
UDI-Device Identifier00888867015425
UDI-Public00888867015425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1386
Device Lot Number351705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-1380B, BIO-INTERFERENCE SCREW, LOT 10137168; AR-1390B, BIO-INTERFERENCE SCREW, LOT 10025109
Outcome Attributed to Adverse Event Other;